1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

High blood sugars

Discussion in 'Ask A Question' started by Hannahlou3699, Sep 24, 2020.

  1. Hannahlou3699

    Hannahlou3699 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    I seem to be having high blood sugars on a evening going up to 30. There should be no reason for this as I’m giving 20 plus units for my evening meal even when that much is not needed. I was wondering if anyone had any ideas I’m 20 years old, I take 46 units of tresiba each evening before bed and I am on novorapid insulin . I am just over all struggling with my diabetes and it’s making me completely depressed
     
    • Hug Hug x 1
  2. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,381
    Likes Received:
    2,919
    Trophy Points:
    198
    Welcome to the forums.

    Are you T1 or T2? MODY?

    Different people need different amounts of insulin so 20 units could well not be enough.

    1) First question, have you talked to your clinic about this? You definitely need some help
    2) How confident are you that your basal (the tresiba) is correct?
    3) When are you getting the high readings in relation to your evening meal and novorapid?
    4) What are your readings like at other times of the day/night.

    Some thoughts
    1) you're injecting in bad spots and the novorapid is not being absorbed properly.
    2) Is your novorapid OK at other times of the day? Last time my sugars went crazy I discovered there was a crack in the cartridge of my fast acting insulin and very little was going through to me when I injected.
    3) Could your novorapid have gone off?

    But 30 is way too high - you should not hesitate to ask for help. We can make some suggestions here but it's really hard to know what is happening when we don't know your medical history. Your team should help you.

    Good luck. Most of us have been depressed by diabetes at one time another. This forum is a safe space to express your unhappiness, get some moral support, and hopefully give you some suggestions as to what you can ask your diabetic team.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook